Alert archive / New York / Special Weather Statements in 2016

Special Weather Statement, NWS Buffalo, NY

July 18, 2016Monroe County, New York

NWS Buffalo, NY issued this special weather statement at Jul 18, 2016, 2:44 PM EDT for Monroe County, New York. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2016, 2:44 PM EDT (18:44 UTC)
Expired
Jul 18, 2016, 3:15 PM EDT
In force
31 min
Issued by
NWS Buffalo, NY

County Monroe County, NY

The radar

The Buffalo radar (KBUF), 86 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.7 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2016-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1403 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2016-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 210 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1403 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
677 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
210 m²/s²
0-3 km storm-relative helicity
266 m²/s²
Significant tornado parameter
1.8
Supercell composite
7.7

Open this sounding in Storm Lab

The text

As transmitted.

346 
WWUS81 KBUF 181844
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
244 PM EDT MON JUL 18 2016

NYZ002-003-011-181915-
ORLEANS-MONROE-GENESEE-
244 PM EDT MON JUL 18 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN GENESEE...SOUTHERN
MONROE AND SOUTHEASTERN ORLEANS COUNTIES...

AT 243 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
CHURCHVILLE...OR 8 MILES SOUTH OF BROCKPORT...MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ROCHESTER...CHILI...EAST ROCHESTER...BRIGHTON...GATES-NORTH GATES...
HENRIETTA...PENFIELD...BYRON AND SCOTTSVILLE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 390 BETWEEN EXITS 11 AND 12.
 INTERSTATE 90 BETWEEN EXITS 47 AND 46.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4298 7772 4299 7773 4299 7787 4300 7809
      4318 7806 4318 7745 4304 7748 4303 7749
      4300 7748 4297 7749
TIME...MOT...LOC 1843Z 276DEG 33KT 4309 7795 

$$

SMITH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jul 18, 2:36 PM EDT, 8 minutes earlier.

Area forecast discussion, Jul 18, 2:36 PM EDT, 8 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
236 PM EDT MON JUL 18 2016

.SYNOPSIS...
A slow moving cold front will cross our region which will generate
some badly needed rainfall for some of the luckier areas...it will
also pose the risk for strong gusty thunderstorms. High pressure
over the Northern Plains will then gradually build across the Great
Lakes region. This will support us with our next extended stretch of
dry weather lasting through at least Thursday.

&&

.NEAR TERM /THROUGH TUESDAY/...
The cold front will slowly move south across the region through this
evening with scattered showers and thunderstorms along this front
and numerous boundaries, from both Lakes Erie and Ontario and from
outflow boundaries from old convection. Strong to severe storms are
possible east of the region and along the Saint Lawrence River into
early evening.

The cold front will exit to our southeast tonight...while drier air
will continue to feed across the region ahead of an approaching
Canadian based sfc high. While this will translate into improved
weather for tonight...the passage of a weak secondary cold front
could keep some clouds over the region. After a night when
temperatures generally held above 70...tonight will definitely be
cooler. The mercury will settle into the mid and upper 50s across
much of the Srn Tier and across the North Country...while readings
will be close to 60 elsewhere.

High pressure will bring drier and somewhat cooler conditions to the
area on Tuesday. Surface dewpoints will fall to the upper 40s to
lower 50s and high temperatures will range upper 60s to mid 70s
east of Lake Ontario to the middle and upper 70s across Western New
York to the Finger Lakes.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
High pressure will slowly move from the Upper Great Lakes region
toward the Mid Atlantic coast between Tuesday Night and Thursday.
This will ensure dry weather for Western NY.  Temperatures overall
will be near normal, but should increase a little each day/night
with time as southerly flow slowly moves in on the west side of the
high pressure center.

Thursday night...There is a suggestion of a weak ripple in the upper
level flow, at least per the GFS run for this time.  There is low
confidence in the overall dry summer pattern, but enough to leave a
chance for showers and thunderstorms as the surface high pressure
moves off the east coast allowing moisture to work its way northward
into the region.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
Late in the week and next weekend...the medium range guidance
remains in good agreement that the core of the massive upper
level ridge will slowly retrograde southwestward into the
Southern Plains and Desert Southwest. Over time...this will
eventually allow broad/flat troughing to redevelop across the
Great Lakes and Northeastern states as multiple weak to modest
shortwave impulses round the top of the upper level ridge...
then slide southeastward in the prevailing west-northwesterly
flow aloft.

In a general sense...at this juncture the medium range guidance
seems to be keying on two such impulses in particular...with
one of these glancing by to our northeast Thursday night into
Friday...with a second and potentially more significant feature
the digging toward our region over the course of the weekend.
At the surface...the former still appears likely to swing a
very weak cool front across our region between Thursday night
and Friday...with the latter then pushing a warm front across
the area on Saturday...quickly followed by its trailing cool
front between Saturday night/early Sunday.

While these systems should provide our region with our next
opportunities for some convection...at this juncture overall
convective potential and coverage with both still look to be
on the low side. This both due to the continued presence of
the broad upper level ridge over the Southern CONUS which would
preclude any connection to the Gulf of Mexico...as well as the
fact that the surface fronts would likely be lacking any noteworthy
upper level support over our region...with the latter likely
remaining well to our north. When you throw in the antecedent
drought conditions on top of all this...at this point it's tough
to suggest anything more than some broadbrush slight chance to
very low-end chance PoPs for late next week and next weekend.

What does appear much more certain is that Friday and Saturday
are likely to be uncomfortably hot...with 850 mb temps climbing
to between +18C and +21C Friday out ahead of the initial weak
cool front...and then potentially rising even another degree
or two higher than that on Saturday following the aforementioned
warm frontal passage. On both days...this would translate into
afternoon highs reaching into at least the upper 80s across the
higher terrain and the lower to mid 90s across our lower elevations...
with some potential for readings to be even a bit hotter than this
on Saturday were current model projections to actually come to
fruition. Meanwhile...nighttime lows would decidedly be on the
sultry side...ranging between the upper 60s and mid 70s each night
with the most uncomfortable conditions found across the lake plains.
Following the passage of the second cool front...temperatures may
finally pull back some for Sunday...but even then readings would
still be likely to average above normal with afternoon highs in
the mid to upper 80s currently appearing to be the most likely
outcome. Considering that next weekend roughly corresponds with
our climatologically warmest days of the year...all of this heat
would be right on schedule with respect to the calendar.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
A slow moving cold front will move south across the region through
early evening. The atmosphere to the south of the front is warm,
moist and unstable...primed for showers and thunderstorms to develop
along or near the front. The TAF site least likely to encounter
convection is KIAG, as the front will be past by mid afternoon. If
thunderstorms hit a TAF site directly, expect MVFR to IFR conditions
in low visibility moreso than low ceilings.

Later tonight...after the cold front moves south of the area, high
pressure will be approaching our region from the Upper Great Lakes.
This will provide fair VFR conditions across the region along with
light winds.

Outlook...

Tuesday through Thursday...VFR.
Friday...Mainly VFR. A chance of thunderstorms.

&&

.MARINE...
Small craft advisories will be in place across the New York
nearshore waters of the Lower Great Lakes and adjacent major
waterways today...as a tightening sfc pressure will be in place
along of a passing cold front. This front will also help to generate
showers and some gusty thunderstorms.

As the front pushes southeast of the region this evening...the
surface pressure gradient will weaken and this will allow winds and
waves to correspondingly drop off as we work through the night.

A large surface high centered over the Upper Great Lakes tonight
will then build across the region Tuesday and Wednesday. This will
promote relatively light winds and negligible waves through at least
the middle of the week.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Beach Hazards Statement until 11 PM EDT this evening for
     NYZ004>007.
     Beach Hazards Statement until 8 PM EDT this evening for NYZ010-
     019-085.
MARINE...Small Craft Advisory until 8 PM EDT this evening for LEZ020-
         040-041.
         Small Craft Advisory until 5 AM EDT Tuesday for
         LOZ042>045.
         Small Craft Advisory until 8 PM EDT this evening for
         SLZ022.

&&

SYNOPSIS...WCH
NEAR TERM...WCH
SHORT TERM...ZAFF
LONG TERM...JJR
AVIATION...WCH
MARINE...RSH/WCH
Hazardous weather outlook, Jul 18, 12:06 PM EDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
1206 PM EDT MON JUL 18 2016

NYZ001-002-011-191615-
NIAGARA-ORLEANS-GENESEE-
1206 PM EDT MON JUL 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A COLD FRONT WILL CROSS THE AREA BETWEEN LATER THIS AFTERNOON AND
EARLY THIS EVENING. OUT AHEAD OF THIS FRONT...SCATTERED SHOWERS
AND THUNDERSTORMS WILL DEVELOP...SOME OF WHICH COULD PRODUCE SOME
GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ010-191615-
NORTHERN ERIE-
1206 PM EDT MON JUL 18 2016

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BEACH HAZARDS STATEMENT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ019-085-191615-
CHAUTAUQUA-SOUTHERN ERIE-
1206 PM EDT MON JUL 18 2016

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BEACH HAZARDS STATEMENT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ003-012>014-020-021-191615-
MONROE-WYOMING-LIVINGSTON-ONTARIO-CATTARAUGUS-ALLEGANY-
1206 PM EDT MON JUL 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A COLD FRONT WILL CROSS THE AREA BETWEEN LATER THIS AFTERNOON AND
EARLY THIS EVENING. OUT AHEAD OF THIS FRONT...SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP...SOME OF WHICH
COULD BECOME STRONG TO SEVERE WITH STRONG GUSTY WINDS BEING THE
PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006-007-191615-
OSWEGO-JEFFERSON-
1206 PM EDT MON JUL 18 2016

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 394 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BEACH HAZARDS STATEMENT.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ004-191615-
WAYNE-
1206 PM EDT MON JUL 18 2016

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BEACH HAZARDS STATEMENT.

A COLD FRONT WILL CROSS THE AREA BETWEEN LATER THIS AFTERNOON AND
EARLY THIS EVENING. OUT AHEAD OF THIS FRONT...SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP...SOME OF WHICH
COULD BECOME STRONG TO SEVERE WITH STRONG GUSTY WINDS BEING THE
PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ005-191615-
NORTHERN CAYUGA-
1206 PM EDT MON JUL 18 2016

...SEVERE THUNDERSTORM WATCH 395 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BEACH HAZARDS STATEMENT.
   SEVERE THUNDERSTORM WATCH.

A COLD FRONT WILL CROSS THE AREA BETWEEN LATER THIS AFTERNOON AND
EARLY THIS EVENING. OUT AHEAD OF THIS FRONT...SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP...SOME OF WHICH
COULD BECOME STRONG TO SEVERE WITH STRONG GUSTY WINDS BEING THE
PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ008-191615-
LEWIS-
1206 PM EDT MON JUL 18 2016

...SEVERE THUNDERSTORM WATCH 394 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ044-045-SLZ022-024-191615-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
1206 PM EDT MON JUL 18 2016

...SEVERE THUNDERSTORM WATCH 394 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO AND
SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042-043-062>065-191615-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
1206 PM EDT MON JUL 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE
ONTARIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Local storm report, Jul 18, 1:01 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
101 PM EDT MON JUL 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 PM     HAIL             HANNIBAL                43.32N  76.58W
07/18/2016  M0.75 INCH       OSWEGO             NY   PUBLIC

&&

EVENT NUMBER BUF1600956

AR
Local storm report, Jul 18, 1:35 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
135 PM EDT MON JUL 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1253 PM     HAIL             3 NNE PHOENIX           43.27N  76.27W
07/18/2016  M1.00 INCH       OSWEGO             NY   TRAINED SPOTTER

            NICKEL AND QUARTER SIZED HAIL

&&

EVENT NUMBER BUF1600957

JAM
Local storm report, Jul 18, 2:06 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
206 PM EDT MON JUL 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1221 PM     TSTM WND DMG     STERLING                43.33N  76.65W
07/18/2016                   CAYUGA             NY   LAW ENFORCEMENT

            TREES DOWN ACROSS ROAD

&&

EVENT NUMBER BUF1600958

JAM
Special weather statement, Jul 18, 2:24 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
224 PM EDT MON JUL 18 2016

NYZ007-181900-
JEFFERSON-
224 PM EDT MON JUL 18 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN JEFFERSON COUNTY...

AT 223 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR KRING POINT
STATE PARK...OR 19 MILES NORTH OF FORT DRUM...MOVING EAST AT 35 MPH.

WIND GUSTS OF 50 TO 55 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
REDWOOD...KRING POINT STATE PARK...ALEXANDRIA BAY...
MUSKELLUNGE LAKE AND OXBOW.

THIS INCLUDES INTERSTATE 81 EXIT 50 AND NEAR EXIT 52.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4440 7583 4439 7584 4425 7552 4428 7597
      4435 7599 4435 7595 4440 7586
TIME...MOT...LOC 1823Z 262DEG 32KT 4433 7588

SMITH
Local storm report, Jul 18, 2:39 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
239 PM EDT MON JUL 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     TSTM WND DMG     2 E PALMYRA             43.06N  77.19W
07/18/2016                   WAYNE              NY   LAW ENFORCEMENT

            TREE BROUGHT DOWN WIRES. ROADWAY BLOCKED

&&

EVENT NUMBER BUF1600959

JAM
Special weather statement, Jul 18, 2:44 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
244 PM EDT MON JUL 18 2016

NYZ002-003-011-181915-
ORLEANS-MONROE-GENESEE-
244 PM EDT MON JUL 18 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN GENESEE...SOUTHERN
MONROE AND SOUTHEASTERN ORLEANS COUNTIES...

AT 243 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
CHURCHVILLE...OR 8 MILES SOUTH OF BROCKPORT...MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ROCHESTER...CHILI...EAST ROCHESTER...BRIGHTON...GATES-NORTH GATES...
HENRIETTA...PENFIELD...BYRON AND SCOTTSVILLE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 390 BETWEEN EXITS 11 AND 12.
 INTERSTATE 90 BETWEEN EXITS 47 AND 46.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4298 7772 4299 7773 4299 7787 4300 7809
      4318 7806 4318 7745 4304 7748 4303 7749
      4300 7748 4297 7749
TIME...MOT...LOC 1843Z 276DEG 33KT 4309 7795

SMITH

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 4:16 AM EDTSpecial Marine WarningBUF59 min
Jul 18, 4:20 AM EDTBeach Hazards StatementBUFCayuga, Chautauqua, Erie, Jefferson, Oswego, Wayne18 hr
Jul 18, 5:10 AM EDTSevere Thunderstorm WarningBUFErie, Livingston, Wyoming53 min
Jul 18, 5:15 AM EDTSevere Thunderstorm WarningBUFGenesee, Monroe, Orleans43 min
Jul 18, 9:58 AM EDTSpecial Weather StatementBUFAllegany32 min
Jul 18, 10:07 AM EDTSpecial Weather StatementBUFYates23 min
Jul 18, 10:48 AM EDTSpecial Marine WarningBUF27 min
Jul 18, 11:03 AM EDTSpecial Marine WarningBUF87 min
Jul 18, 11:12 AM EDTSpecial Weather StatementBUFOntario33 min
Jul 18, 11:51 AM EDTSpecial Weather StatementBUFGenesee39 min
Jul 18, 12:05 PM EDTSpecial Marine WarningBUF40 min
Jul 18, 12:12 PM EDTSevere Thunderstorm WarningBUFCayuga, Oswego, Wayne63 min
Jul 18, 1:00 PM EDTSevere Thunderstorm WarningBUFMonroe, Wayne60 min
Jul 18, 2:24 PM EDTSpecial Weather StatementBUFJefferson36 min

Nearby

Special Weather Statements in New York, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.